# SDR CA090429004

- Difficulty date: March 18, 2009
- Submitted: May 13, 2009
- Operation: General aviation
- Make and model: Bnorm BN2A21
- Aircraft time: 23,716 hours
- Engine: Lyc IO540K1B5
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Connecting Rod
- Part number: LW19332
- Condition: Fractured
- Location: Engine
- Stage of operation: CR
- How discovered: O
- Nature of condition: Y, T
- Precautionary procedure: A

## Discrepancy

(CAN) CATASTROPHIC ENGINE FAILURE IN CRUISE FLIGHT. PROP FEATHERED. ACFT RETURNED TO BASE ON ONE ENG. ENG CASE FOUND SHATTERED AT ACCY SECTION. CRANKSHAFT FOUND FRACTURED AT NR6 CONNECTING ROD BEARING. CAM SHAFT, ALL ROTATING COMPONENTS, AND ENGINE MOUNT DAMAGED DUE TO SUDDEN STOPPAGE. ORIGIN OF FAILURE SEQUENCE DETERMINED TO BE OLD FLAW IN NR 6 CONNECTING ROD, APPARENTLY NOT DISCOVERED BY NDT DURING LAST ENGINE OVERHAUL.
